MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX30B
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device did not staple before cutting.Risk of bleeding.Risk of infection by contamination by intestinal matter.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/5/2023.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Additional information was requested, and the following was obtained: 1.Since tx30b is just a stapler device and doesn't cut, could you please provide more details of the device malfunction? 2.Please confirm the device product code.3.Could you please clarify if there were any patient consequences? 4.Could you please clarify if there were any changes in the post-operative care of the patient as a result of the event? answer: no further relevant information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4), date sent: 12/12/2023.Additional information was requested, and the following was obtained: 1.Since tx30b is just a stapler device and doesn't cut, could you please provide more details of the device malfunction? no further information available.2.Please confirm the device product code.Tx30b according to the file but the device has been shipped to analysis so the customer can not check.3.Could you please clarify if there were any patient consequences? 4.Could you please clarify if there were any changes in the post-operative care of the patient as a result of the event? nothing special is mentioned in his medical records.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/2/2024.D4: batch #316a57.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30b device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: make sure tissue to be stapled is properly positioned in the jaws before stapling.Bunching, stretching, or uneven loading of tissue could result in leakage, lack of hemostasis, or disruption of staple line.Squeeze the closing trigger and the handle fully together until a second click is heard.The closing trigger is now latched to the handle and the jaws are clamped onto the tissue, which is ready to be stapled.The firing trigger will simultaneously move down to the ready-to-fire position.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number 316a57, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18268335
Report Number3005075853-2023-09061
Device Sequence Number4006498
Product Code GDW
UDI-Device Identifier10705036003311
UDI-Public10705036003311
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberTX30B
Device Lot Number324A20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer12/04/2023
01/08/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date12/12/2023
02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown